MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SPONGE,LAP,8"X36",XRAY,ST,5/PK,40PK/CS

MEDLINE INDUSTRIES INC.; SPONGE,LAP,8"X36",XRAY,ST,5/PK,40PK/CS
Catalog Number MDS251536LF
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the x-ray detectable (xrd) lap sponge was found to not be xrd during an anterior lumbar interbody fusion with fluoroscopy procedure.Reportedly, the xrd lap sponge was used to pack the surgical site and, when a fluoroscopy image was obtained, the lap sponge could not be visualized on the image.The packed lap sponge was subsequently removed from the surgical site and new product was obtained for the procedure.According to the reporting facility, the lap sponge count remained equal throughout the procedure and there was no adverse patient impact related to the incident.No sample has been received for evaluation.A root cause has been unable to be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the x-ray detectable (xrd) lap sponge was found to not be xrd.

Common Device Name
SPONGE,LAP,8"X36",XRAY,ST,5/PK,40PK/CS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key11929606
Report Number1417592-2021-00090
Device Sequence Number4662397
Product Code GDY
UDI-Device Identifier00080196743905
UDI-Public00080196743905
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDS251536LF
Device Lot Number26020090001
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight84